Alert archive / Idaho / Winter Storm Warnings in 2007

Winter Storm Warning 7, NWS Pocatello, ID

December 19, 2007

NWS Pocatello, ID issued this winter storm warning at Dec 19, 2007, 2:34 AM MST. It took effect at Dec 19, 2007, 1:45 PM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2007, 2:34 AM MST (09:34 UTC)
In effect from
Dec 19, 2007, 1:45 PM MST
Expired
Dec 20, 2007, 8:33 PM MST
In force
31 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 190934
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
234 AM MST WED DEC 19 2007

IDZ018-031-192215-
/O.CAN.KPIH.WS.W.0006.000000T0000Z-071219T1800Z/
/O.NEW.KPIH.WS.W.0007.071220T0000Z-071221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
234 AM MST WED DEC 19 2007

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST THURSDAY. THE WINTER STORM WARNING FOR THIS MORNING HAS
BEEN CANCELLED.

THE STORM THAT WAS AFFECTING THE CENTRAL MOUNTAINS YESTERDAY AND
EARLY THIS MORNING IS PUSHING OFF TO THE EAST...TAKING THE BULK OF
THE SNOW AWAY FROM THE CENTRAL MOUNTAINS. ADDITIONAL ACCUMULATIONS
OF 1 TO 3 INCHES ARE POSSIBLE IN THE MOUNTAINS WITH LESSER AMOUNTS IN
THE VALLEYS.

THE NEXT STORM SYSTEM WILL BEGIN TO AFFECT THE CENTRAL MOUNTAINS
THIS EVENING AND CONTINUE INTO THURSDAY AFTERNOON. THIS STORM
APPEARS TO BE A BETTER SNOW PRODUCER THAN THE PREVIOUS ONE...PLUS
BRING MUCH STRONGER WINDS TO THE HIGHER ELEVATIONS...CREATING
BLOWING AND DRIFTING SNOW. STORM TOTAL ACCUMULATIONS AT THIS TIME
APPEAR TO BE IN THE 10 TO 20 INCH RANGE WITH 5 TO 10 INCHES IN THE VALLEYS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.
PLEASE STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA AS THIS
STORMS CONTINUES TO DEVELOP.

$$

IDZ019-023-025-192215-
/O.NEW.KPIH.WS.A.0012.071220T0000Z-071221T0000Z/
/O.EXT.KPIH.WS.W.0006.000000T0000Z-071219T1300Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
MONTPELIER...GEORGETOWN...PARIS
234 AM MST WED DEC 19 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...
...WINTER STORM WATCH IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY AFTERNOON. THE WINTER STORM WARNING IS NOW IN EFFECT
UNTIL 6 AM MST THIS MORNING.

SNOW WILL CONTINUE THROUGH EARLY MORNING ACROSS THE SOUTHERN AND
EASTERN HIGHLANDS...WITH ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES
IN THE MOUNTAINS WITH LESSER AMOUNTS IN THE VALLEYS. 

THE NEXT STORM SYSTEM WILL BEGIN TO AFFECT THE AREA LATER TONIGHT
INTO THURSDAY. THE POTENTIAL EXISTS FOR 8 TO 16 INCHES OF NEW SNOW
FOR THE MOUNTAINS WITH LOCALLY HIGHER AMOUNTS. THE VALLEYS COULD
SEE 4 TO 8 INCHES OF NEW SNOW. THIS STORMS APPEARS TO ALSO HAVE
MORE WIND ASSOCIATED WITH IT...CREATING A BETTER POTENTIAL OF
BLOWING AND DRIFTING SNOW. WITH SOME UNCERTAINTY AS TO ONSET OF
HEAVIEST SNOWFALL...A WATCH HAS BEEN ISSUED AT THIS TIME. OF
NOTE..IT IS EXPECTED TO SEE THIS WATCH UPGRADED LATER TODAY AS THE
STORM SYSTEM GETS CLOSER TO EASTERN IDAHO.  

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THE COMBINATION OF
THESE TWO ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE
AT TIMES.

A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS WINTER STORM. ALTHOUGH THE STORM IS NOT IMMINENT...TAKE
PRECAUTIONS NOW TO BE PREPARED FOR THE SEVERE WINTER WEATHER WHEN
IT ARRIVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA
FOR THE LATEST ON THIS DEVELOPING WINTER STORM.

$$
6 follow-up statements
000 
WWUS45 KPIH 191304
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
604 AM MST WED DEC 19 2007

IDZ019-023-025-192200-
/O.EXP.KPIH.WS.W.0006.000000T0000Z-071219T1300Z/
/O.CON.KPIH.WS.A.0012.071220T0000Z-071221T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
MONTPELIER...GEORGETOWN...PARIS
604 AM MST WED DEC 19 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS
AFTERNOON THROUGH THURSDAY AFTERNOON...
...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WINTER STORM
WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH
THURSDAY AFTERNOON. 

SNOW CONTINUES TO TAPER OFF ACROSS THE MOUNTAINS OF SOUTHEASTERN
IDAHO THIS MORNING. LIGHT ACCUMULATIONS ARE EXPECTED THE REST OF
TODAY...THEREFORE THE WINTER STORM WARNING WAS ALLOWED TO EXPIRE AT
6 AM MST.

THE NEXT STORM SYSTEM WILL BEGIN TO AFFECT THE AREA LATER TONIGHT
INTO THURSDAY. THE POTENTIAL EXISTS FOR 8 TO 16 INCHES OF NEW
SNOW FOR THE MOUNTAINS WITH LOCALLY HIGHER AMOUNTS. THE VALLEYS
COULD SEE 4 TO 8 INCHES OF NEW SNOW. THIS STORMS APPEARS TO ALSO
HAVE MORE WIND ASSOCIATED WITH IT...CREATING A BETTER POTENTIAL
OF BLOWING AND DRIFTING SNOW. WITH SOME UNCERTAINTY AS TO ONSET
OF HEAVIEST SNOWFALL...A WATCH HAS BEEN ISSUED AT THIS TIME. IT IS
ANTICIPATED THAT THE WATCH WILL BE UPGRADED LATER TODAY. 

A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS WINTER STORM. ALTHOUGH THE STORM IS NOT IMMINENT...TAKE
PRECAUTIONS NOW TO BE PREPARED FOR THE SEVERE WINTER WEATHER WHEN
IT ARRIVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND LOCAL
MEDIA FOR THE LATEST ON THIS DEVELOPING WINTER STORM.

$$

IDZ018-031-192200-
/O.CON.KPIH.WS.W.0007.071220T0000Z-071221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
604 AM MST WED DEC 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 PM MST THURSDAY. 

THE NEXT STORM SYSTEM WILL BEGIN TO AFFECT THE CENTRAL MOUNTAINS
THIS EVENING AND CONTINUE INTO THURSDAY AFTERNOON. THIS STORM
APPEARS TO BE A BETTER SNOW PRODUCER THAN THE PREVIOUS ONE...PLUS
BRING MUCH STRONGER WINDS TO THE HIGHER ELEVATIONS...CREATING
BLOWING AND DRIFTING SNOW. STORM TOTAL ACCUMULATIONS AT THIS TIME
APPEAR TO BE IN THE 10 TO 20 INCH RANGE WITH 5 TO 10 INCHES IN
THE VALLEYS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.
PLEASE STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA AS THIS
STORMS CONTINUES TO DEVELOP.

$$
000 
WWUS45 KPIH 192045
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MST WED DEC 19 2007

IDZ019-023-025-201100-
/O.UPG.KPIH.WS.A.0012.071220T0000Z-071221T0000Z/
/O.EXB.KPIH.WS.W.0007.071220T0600Z-071221T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
MONTPELIER...GEORGETOWN...PARIS
145 PM MST WED DEC 19 2007

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST THURSDAY ABOVE 6000 FEET MSL...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

SNOW...HEAVY AT TIMES...IS EXPECTED TO FALL ACROSS THE EASTERN
IDAHO MOUNTAINS AFTER 11 PM TONIGHT AND CONTINUE THROUGH 11 PM
THURSDAY AS A PACIFIC STORM SYSTEM MOVES THROUGH THE REGION. STORM
TOTAL ACCUMULATION OF 8 TO 12 INCHES IS EXPECTED ACROSS THE
MOUNTAINS ABOVE 6000 FEET MSL BY THURSDAY EVENING WITH 3 TO
7 INCHES IN THE VALLEYS BELOW 6000 FEET. STRONG UPPER LEVEL WINDS
WILL MIX DOWN TOWARD THE SURFACE PRODUCING BLOWING AND DRIFTING
SNOW OVER MOUNTAIN PASSES AND EXPOSED TERRAIN. VISIBILITIES MAY
DROP BELOW 1 MILE AT TIMES MAKING TRAVEL HAZARDOUS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE
COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE AT TIMES.

$$

IDZ018-031-201100-
/O.CON.KPIH.WS.W.0007.071220T0000Z-071221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
145 PM MST WED DEC 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 PM MST THURSDAY. 

LIGHT SNOW HAS ALREADY BEGUN TO FALL ACROSS THE CENTRAL IDAHO
MOUNTAINS THIS AFTERNOON. SNOW...HEAVY AT TIMES...IS EXPECTED
TONIGHT AND THURSDAY AS A PACIFIC STORM SYSTEM MOVES THROUGH THE
REGION. STORM TOTAL ACCUMULATION EXCEEDING 12 INCHES IS EXPECTED
IN THE MOUNTAINS GENERALLY ABOVE 6000 FEET MSL BY LATE THURSDAY
AFTERNOON WITH 4 TO 8 INCHES IN THE VALLEYS BELOW 6000 FEET.
BREEZY WINDS WILL ACCOMPANY THE STORM AS IT MAKES ITS WAY THROUGH
THE REGION PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND
REDUCED VISIBILITY OVER MOUNTAIN PASSES AND EXPOSED TERRAIN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE
COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE AT TIMES.

$$
000 
WWUS45 KPIH 200913
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
213 AM MST THU DEC 20 2007

IDZ019-023-025-202300-
/O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
MONTPELIER...GEORGETOWN...PARIS
213 AM MST THU DEC 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SNOW...HEAVY AT TIMES...IS EXPECTED TO FALL ACROSS THE EASTERN
IDAHO MOUNTAINS DURING THE DAY AND EVENING ON THURSDAY AS A
PACIFIC STORM SYSTEM MOVES THROUGH THE REGION. PRECIPITATION MAY
START AS MIX OF SNOW AND RAIN...ESPECIALLY BELOW 6000 FT...BUT
SHOULD CHANGE TO ALL SNOW BY EARLY AFTERNOON AS COLDER AIR BEGINS
TO SETTLE OVER SOUTHEAST IDAHO. STORM TOTAL ACCUMULATION OF 8 TO
10 INCHES IS EXPECTED ACROSS THE MOUNTAINS ABOVE 6000 FEET MSL BY
THURSDAY EVENING WITH 3 TO 6 INCHES IN THE VALLEYS BELOW 6000
FEET. STRONG UPPER LEVEL WINDS WILL MIX DOWN TOWARD THE SURFACE
PRODUCING BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND
EXPOSED TERRAIN. VISIBILITIES MAY DROP BELOW 1 MILE AT TIMES
MAKING TRAVEL HAZARDOUS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE
COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE AT TIMES.

$$

IDZ018-031-202300-
/O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
213 AM MST THU DEC 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

LIGHT SNOW FELL THROUGH THE OVERNIGHT HOURS IN THE CENTRAL
MOUNTAINS AND SHOULD CONTINUE...WITH OCCASIONAL PERIODS OF MODERATE
SNOW...THROUGH MOST OF THURSDAY AS A PACIFIC STORM SYSTEM MOVES
ACROSS THE REGION. SNOW WILL BEGIN TO TAPER OFF IN THE LATE AFTERNOON
AS THE STORM PUSHES INTO EASTERN IDAHO. STORM TOTAL ACCUMULATION
OF 10 TO 12 INCHES ARE POSSIBLE IN THE MOUNTAINS ABOVE 6000 FEET
MSL BY LATE THURSDAY AFTERNOON WITH 4 TO 6 INCHES IN THE VALLEYS
BELOW 6000 FEET. BREEZY WINDS WILL ACCOMPANY THE STORM AS IT MAKES
ITS WAY THROUGH THE REGION PRODUCING AREAS OF BLOWING AND DRIFTING
SNOW AND REDUCED VISIBILITY OVER MOUNTAIN PASSES AND EXPOSED
TERRAIN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE
COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE AT TIMES.

$$
000 
WWUS45 KPIH 202155
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
255 PM MST THU DEC 20 2007

IDZ019-023-025-210600-
/O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
MONTPELIER...GEORGETOWN...PARIS
255 PM MST THU DEC 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SNOW HEAVY AT TIMES IS EXPECTED TO CONTINUE UNTIL 11 PM MST AS A
LOW PRESSURE SYSTEM MOVES THROUGH THE EASTERN IDAHO MOUNTAINS.
STORM TOTAL ACCUMULATION OF 8 TO 10 INCHES IS EXPECTED ACROSS THE
MOUNTAINS ABOVE 6000 FEET MSL BY THIS EVENING. STRONG UPPER
LEVEL WINDS WILL MIX DOWN TOWARD THE SURFACE PRODUCING BLOWING AND
DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED TERRAIN.
VISIBILITIES MAY DROP BELOW 1 MILE AT TIMES MAKING TRAVEL
HAZARDOUS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE
COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE AT TIMES.

$$

IDZ018-031-210000-
/O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
255 PM MST THU DEC 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW WILL TAPER OFF THIS EVENING AS THE STORM PUSHES EAST OF IDAHO.
STORM TOTAL ACCUMULATION OF 10 TO 12 INCHES ARE POSSIBLE IN THE
MOUNTAINS ABOVE 6000 FEET MSL. BREEZY WINDS WILL ACCOMPANY THE
STORM AS IT MAKES ITS WAY THROUGH THE REGION PRODUCING AREAS OF
BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY OVER MOUNTAIN
PASSES AND EXPOSED TERRAIN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE
COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE AT TIMES.

$$
000 
WWUS45 KPIH 202345
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
445 PM MST THU DEC 20 2007

IDZ018-031-210045-
/O.EXP.KPIH.WS.W.0007.000000T0000Z-071221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
445 PM MST THU DEC 20 2007

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

HEAVY SNOW HAS MOVED EAST OUT OF THE CENTRAL IDAHO MOUNTAINS THIS
AFTERNOON. SCATTERED SNOW SHOWERS REMAIN POSSIBLE ACROSS THE
AREA...WITH ONLY AN ADDITIONAL INCH OF ACCUMULATION EXPECTED
OVERNIGHT. SINCE SIGNIFICANT SNOWFALL IS NO LONGER EXPECTED WITH
THIS STORM SYSTEM...THE WINTER STORM WARNING WILL BE ALLOWED TO
EXPIRE AT 5 PM MST.

$$

IDZ019-023-025-210600-
/O.CON.KPIH.WS.W.0007.000000T0000Z-071221T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
MONTPELIER...GEORGETOWN...PARIS
445 PM MST THU DEC 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

SNOW HEAVY AT TIMES IS EXPECTED TO CONTINUE UNTIL 11 PM MST AS A
LOW PRESSURE SYSTEM MOVES THROUGH THE EASTERN IDAHO MOUNTAINS.
STORM TOTAL ACCUMULATION OF 8 TO 10 INCHES IS EXPECTED ACROSS THE
MOUNTAINS ABOVE 6000 FEET MSL BY THIS EVENING. STRONG UPPER LEVEL
WINDS WILL MIX DOWN TOWARD THE SURFACE PRODUCING BLOWING AND
DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED TERRAIN.
VISIBILITIES MAY DROP BELOW 1 MILE AT TIMES MAKING TRAVEL
HAZARDOUS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE AND THE
COMBINATION OF BOTH ELEMENTS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE AT TIMES.

$$
000 
WWUS45 KPIH 210333
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
833 PM MST THU DEC 20 2007


IDZ019-023-025-210445-
/O.CAN.KPIH.WS.W.0007.000000T0000Z-071221T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
MONTPELIER...GEORGETOWN...PARIS
833 PM MST THU DEC 20 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

THE HEAVY SNOW THAT PROMPTED THE WINTER STORM WARNING HAS MOVED
OUT OF THE AREA. SCATTERED SNOW SHOWERS REMAIN POSSIBLE OVERNIGHT
WITH AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION. HOWEVER SINCE
THE SIGNIFICANT SNOWFALL HAS ENDED...THE WINTER STORM WARNING HAS
BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 18, 2:15 PM MST, 12 hours 19 minutes earlier.

Area forecast discussion, Dec 18, 2:15 PM MST, 12 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MST TUE DEC 18 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY. MOIST SUB-TROPICAL FETCH
SPREADING OVER REGION THIS AFTERNOON AS UPSTREAM TROUGH SHOWING
SIGNS OF SPLITTING. SPLITS DO NOT TYPICALLY BODE WELL FOR WARNINGS
AND WOULD NOT BE ALTOGETHER SURPRISED IF EVENING OR MID-SHIFT DROP
THEM ALTOGETHER. GUIDANCE HOWEVER STILL SUPPORTS AT LEAST A MARGINAL
EVENT WITH THE COMBINATION OF MODEST WINDS FOR THE CNTRL MOUNTAINS
AND ERN HIGHLANDS TONIGHT AND EARLY WEDNESDAY. REMOVED LOST RIVER
ZONE AND SRN HIGHLANDS ALONG WITH ERN MAGIC VALLEY WITH THE MORNING
UPDATE AS TEMPERATURES AND/OR LACK OF MOISTURE WOULD PRECLUDE EVEN A
MARGINAL EVENT IN THOSE ZONES. SECOND UPSTREAM PAC SYSTEM PUSHING
RAPIDLY EAST TOWARD THE NW COAST THIS AFTERNOON. THIS SYSTEM IS
EXPECTED TO REACH VC ISLAND BY 18Z WEDNESDAY WITH YET ANOTHER ROUND
OF WARM-FRONTAL PRECIPITATION SPREADING ACROSS SRN IDAHO WEDNESDAY
NIGHT FOLLOWED BY A DECENT COLD FRONT PROGRESSING THROUGH SE IDAHO
AROUND THURSDAY NOON WHICH SHOULD HELP TO SQUEEZE OUT SOME
ADDITIONAL PRECIPITATION BEFORE EXITING THE STATE LATE THURSDAY
AFTERNOON. DECENT UPPER JET SUPPORT WAS ALSO NOTED WITH THIS SYSTEM
UNLIKE TODAYS EVENT. MODELS HAVE BEEN HINTING AT A WEEK SPLIT WITH
THIS SYSTEM ALTHOUGH NOT TO THE EXTENT OF THE CURRENT TROUGH
POSITIONED ALONG THE COAST. WILL GIVE IT ANOTHER MODEL RUN OR TWO
BEFORE PULLING TRIGGER ON HIGHLIGHTS FOR THIS SYSTEM. CURRENT MODEL
QPF WOULD SUPPORT A WATCH/WARNING SCENARIO FOR MOUNTAINS...BUT
WARMER TEMPS AHEAD OF FRONT AND AFOREMENTIONED WEAK SPLIT LEAVE ONE
A BIT GUN SHY FOR NOW. HUSTON

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.
FRIDAY NIGHT AND SATURDAY LOOK TO BE MAINLY COLD AND DRY WITH UPPER
RIDGE MOVING IN ON SATURDAY WITH SURFACE HIGH OVERHEAD.  GFS THEN
MOVES IN SEVERAL SYSTEMS STARTING SUNDAY AND ANOTHER ONE FOLLOWING
UP ON MONDAY.  HAVE PRECIPITATION ACROSS THE BOARD SUNDAY NIGHT
THROUGH TUESDAY WITH THESE SYSTEMS.  EXPECT FRIDAY AND SATURDAY TO
BE COLDEST DAYS UNDER SURFACE HIGH WITH SOME WARMING LATE WEEKEND
INTO NEXT WEEK AS SERIES OF PACIFIC WAVES SHOULD PROVIDE
PRECIPITATION AND MIX OUT INVERSIONS.  THINK MOST PRECIPITATION
SHOULD BE SNOW DESPITE THE WARMING. GK
&&

.AVIATION...EXPECT WORSENING CONDITIONS AT TAF SITES TONIGHT AS
MOISTURE BEGINS TO FINALLY WORK IN.  HAILEY ALREADY RECEIVING LIGHT
SNOW WITH MVFR TO IFR CONDITIONS AND THIS SHOULD CONTINUE TONIGHT.
DROPPED SNAKE PLAIN TAF SITES TO IFR OVERNIGHT AS WELL.  SHOULD HAVE
A BREAK ON WEDNESDAY WITH SNOW ENDING AT TAF SITES BEFORE NEXT
SYSTEM MOVES IN LATER WEDNESDAY NIGHT AND THURSDAY WITH MORE SNOW
LIKELY. GK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING CONTINUES THROUGH WEDNESDAY MORNING FOR ZONES
18/31/19/23 AND 25. SEE STATEMENTS FOR FURTHER INFORMATION.
&&
Hazardous weather outlook, Dec 18, 2:45 PM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
245 PM MST TUE DEC 18 2007

IDZ017>025-031-032-191130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
245 PM MST TUE DEC 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...REST OF TODAY AND TONIGHT

A WINTER STORM WILL CONTINUE TO PROGRESS EAST ACROSS THE REGION
TODAY AND TONIGHT. GUSTY WINDS WILL CREATE AREAS OF BLOWING AND
DRIFTING SNOW AT TIMES WITH REDUCED VISIBILITY IN THE MOUNTAINS.
THUS THE WINTER STORM FOR THE CENTRAL AND EASTERN MOUNTAINS WILL
CONTINUE THROUGH WEDNESDAY MORNING. PLEASE SEE STATEMENTS FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A POTENT WINTER STORM WILL BE EXITING THE AREA WEST TO EAST DURING
THE MORNING FOLLOWED BY YET ANOTHER SYSTEM WEDNESDAY NIGHT AND
THURSDAY. POTENTIAL HIGHLIGHTS ARE EXPECTED FOR THE MOUNTAINS AS
THIS SYSTEM MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 2:34 AM MSTWinter Storm WatchPIH11 hr

Nearby

Winter Storm Warnings in Idaho, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.